# SDR AALA20141022020

- Difficulty date: October 22, 2014
- Submitted: October 30, 2014
- Operation: Air carrier
- Aircraft: N438AA
- Make and model: Doug DC-9-83
- Aircraft serial: 49456
- Aircraft time: 84,198 hours, 39,348 cycles
- Engine: Pwa JT8D219
- Engine time: 2,299 hours, 1,152 cycles
- System (JASC): 3244 · Tire
- Part: Tire
- Part number: BCREF20129
- Condition: Separated
- Location: Rt Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, R, B
- Precautionary procedure: A

## Discrepancy

RIGHT ENG COMPRESSOR STALLED AFTER TAKEOFF.  AT 3000 FEET FLIGHT ATTENDANTS REPORTED SMELL OF RUBBER & POSSIBLE STRANGE VIBRATION.  EMER DECLARED FLIGHT RETURNED & LANDED WITHOUT INCIDENT.  ACFT REMOVED FROM SERVICE. FOUND THE NR 4 MLG TIRE EXPERIENCED A CAP SEPARATION WHICH WAS INGESTED INTO THE NR 2 ENG.  REPLACED RT ENG ON 10/23/14, OPEN.
